MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535190
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two devices used during the same procedure.It was reported to boston scientific corporation that a stonetome was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when the nurse attempted to bow the device, it was noticed that the cut wire was oriented in the wrong direction which was reportedly pointing at 6 o'clock direction.It remained unusable as the orientation could not be corrected.A second stonetome was used but same thing happened.Reportedly, there was no tortuous anatomy impacting scope positioning and no visible damage to the devices prior to putting it through the scope or after the issue occurred.The procedure was completed with the different device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 3009 captures the reportable event of positioning problem.Block h10: visual analysis of the returned device found in good conditions and without any visual damage.Functionally, the device was bowed and it was bowed more than 90 degrees and within specifications.Based on all compiled information on this investigation, the most probable cause is no problem detected since the complaint included a returned device review which showed no evidence of either the alleged issue or any defect which could have contributed to the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.Block h11: correction to block h4.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8519418
Report Number3005099803-2019-01954
Device Sequence Number13915029
Product Code LQR
UDI-Device Identifier08714729146612
UDI-Public08714729146612
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model NumberM00535190
Device Catalogue Number3519
Device Lot Number0022349247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1